Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Sep 17, 2010, 12:40 PM CDT for Kleberg County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2010, 12:40 PM CDT (17:40 UTC)
- Expired
- Sep 17, 2010, 1:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 12:55 PM CDT | FUNNEL CLOUD | Kingsville, TX | FUNNEL CLOUD OVER KING AVENUE IN KINGSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2966 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WFUS54 KCRP 171740
TORCRP
TXC273-171815-
/O.NEW.KCRP.TO.W.0032.100917T1740Z-100917T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1240 PM CDT FRI SEP 17 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN KLEBERG COUNTY IN SOUTH TEXAS...
* UNTIL 115 PM CDT
* AT 1237 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR RICARDO...OR NEAR KINGSVILLE...MOVING WEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL KLEBERG COUNTY...
RURAL WESTERN KLEBERG COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2759 9806 2757 9806 2753 9774 2735 9775
2730 9806
TIME...MOT...LOC 1740Z 092DEG 14KT 2744 9785
$$
GW1 follow-up statement
247
WWUS54 KCRP 171807
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 PM CDT FRI SEP 17 2010
TXC273-171815-
/O.CON.KCRP.TO.W.0032.000000T0000Z-100917T1815Z/
KLEBERG-
107 PM CDT FRI SEP 17 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR WESTERN
KLEBERG COUNTY...
AT 101 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS STORM IS STILL SHOWING SOME WEAK ROTATION...AND WAS LOCATED
ABOVE 6 MILES WEST OF RICARDO...OR 7 MILES SOUTHWEST OF
KINGSVILLE...MOVING WEST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2759 9806 2757 9806 2753 9774 2735 9775
2730 9806
TIME...MOT...LOC 1807Z 092DEG 14KT 2744 9797
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 17, 10:39 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 17, 10:39 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1039 AM CDT FRI SEP 17 2010
.DISCUSSION...LOWERED POPS THIS MORNING...AND DECREASED THEM A BIT
FOR THIS AFTERNOON. TROF IS OFFSHORE AND AREA IS ON THE MORE
SUBSIDENT SIDE OF IT. EXPECTING TO SEE SOME RAIN THIS AFTERNOON
WITH DEVELOPMENT OF SEA BREEZE THEN MORE RAIN TONIGHT/OVERNIGHT AS
TROUGH MOVES INLAND. AS A RESULT...LOWERED POPS SOME FOR TODAY BUT
STILL HAVE LIKELY FOR THE COASTAL AREAS AS TROUGH COULD GET CLOSE
ENOUGH TO BRING SHOWERS IN LATE (SHOWERS NOT TOO FAR OFFSHORE AT
THIS TIME).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 90 77 87 78 88 / 60 60 70 40 50
VICTORIA 92 74 90 75 90 / 50 40 50 30 30
LAREDO 98 77 92 77 90 / 30 40 60 40 50
ALICE 93 74 89 75 88 / 50 50 60 40 50
ROCKPORT 90 78 88 80 88 / 60 60 70 40 40
COTULLA 94 73 91 73 90 / 30 40 40 30 30
KINGSVILLE 93 76 88 76 89 / 60 60 70 50 50
NAVY CORPUS 90 80 87 81 87 / 60 70 70 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20
TO 60 NM.
&&
86/GW...SHORT-TERM
76/JR...LONG-TERMHazardous weather outlook, Sep 17, 5:13 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 AM CDT FRI SEP 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 513 AM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE EXTENDING WELL NORTH OF HURRICANE KARL IN THE SOUTHERN GULF OF MEXICO WILL PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT ACROSS THE COASTAL BEND AND ADJACENT COASTAL PLAINS AND BRUSH COUNTRY. RAINFALL TOTALS TO 1/2 INCH TO 1 1/2 INCHES WILL BE COMMON THROUGH TONIGHT ACROSS THE ENTIRE COASTAL BEND AREA AND LOCALLY HEAVY RAINFALL WITH ISOLATED 2 TO 4 INCH TOTALS IS POSSIBLE. HIGHEST RAINFALL TOTALS WILL LIKELY OCCUR ACROSS COASTAL COUNTIES. CONDITIONS WILL REMAIN RATHER FAVORABLE FOR TROPICAL FUNNELS AND WATERSPOUTS. THERE IS A LOW POTENTIAL FOR BRIEF TORNADO TOUCHDOWNS ASSOCIATED WITH THE TROPICAL FUNNELS OR FOR WATERSPOUTS THAT DEVELOP OVER THE GULF AND MOVE INLAND. HIGH SWELLS FROM HURRICANE KARL WILL BEGIN REACHING THE AREA LATER TODAY. SMALL CRAFT ADVISORIES HAVE BEEN POSTED DUE TO THE EXPECTED HIGH SEAS. IN ADDITION...THESE SWELLS WILL PROVIDE INCREASING SURF AND A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN IS POSSIBLE OVER THE WEEKEND DUE TO DEEP TROPICAL MOISTURE ACROSS SOUTH TEXAS WELL TO THE NORTH OF HURRICANE KARL. THERE IS ALSO A LOW POTENTIAL FOR ISOLATED WATERSPOUTS AND WEAK TORNADOES THIS WEEKEND. HIGHER THAN NORMAL TIDES WITH POSSIBLE MINOR COASTAL FLOODING ARE POSSIBLE ON SATURDAY DUE TO EFFECTS OF HURRICANE KARL. IN ADDITION...SWELLS ASSOCIATED WITH KARL WILL PROVIDE A MODERATE TO HIGH RISK OR RIP CURRENTS AT AREA BEACHES ON SATURDAY. SEA HEIGHTS AROUND 7 FEET WILL ALSO BE POSSIBLE... LEADING TO SMALL CRAFT ADVISORY CONDITIONS FOR PORTIONS OF THE COASTAL WATERS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, Sep 17, 12:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1219 PM CDT FRI SEP 17 2010 TXZ240>242-171800- DUVAL-JIM WELLS-KLEBERG- 1219 PM CDT FRI SEP 17 2010 ...TWO FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY... AT 1218 PM CDT...A TRAINED WEATHER SPOTTER REPORTED TWO FUNNEL CLOUDS JUST SOUTH OF KINGSVILLE. AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 2 MILES SOUTHEAST OF RICARDO...OR 8 MILES SOUTH OF KINGSVILLE...MOVING WEST AT 15 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:39 AM CDT | Small Craft Advisory for Hazardous Seas | CRP | 66 hr | |
| Sep 17, 1:01 PM CDT | Flash Flood Warning | CRP | Kleberg | 119 min |
| Sep 17, 2:02 PM CDT | Areal Flood Advisory | CRP | Victoria | 118 min |
| Sep 17, 2:11 PM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 34 min |
| Sep 17, 2:51 PM CDT | Areal Flood Advisory | CRP | Nueces | 114 min |
| Sep 17, 3:06 PM CDT | Special Marine Warning | CRP | 114 min | |
| Sep 17, 3:11 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 4 days |
| Sep 17, 3:19 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 116 min |
| Sep 17, 4:20 PM CDT | Areal Flood Advisory | CRP | Webb | 115 min |
| Sep 17, 4:34 PM CDT | Special Marine Warning | CRP | 116 min | |
| Sep 17, 4:42 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Sep 17, 5:00 PM CDT | Areal Flood Advisory | CRP | Kleberg | 60 min |
| Sep 17, 5:39 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Sep 17, 5:58 PM CDT | Areal Flood Advisory | CRP | San Patricio | 2 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.